Q. I was on Nexplanon and I did not get last three months period. What to do?

Answered by
Dr. Jimesh H Mavani
and medically reviewed by iCliniq medical review team.
Published on Dec 26, 2016 and last reviewed on: Oct 09, 2018

Hi doctor,

I had Nexplanon in for six months and had a period on it for three months straight. But, I did not get period for the last three months. I had it removed before 20 days and no period still. While on it, I would throw up and even after having it removed, I puked. Since being removed, my nipples have been super hard and sore all the time. I just feel off. Could I be pregnant? Or is it just the left over birth control? Before three months, I had a pregnancy test while on birth control and it was negative. The period I had while on it was light pink, then brown and then red. It only showed when I wiped.

Dr. Jimesh H Mavani

General Practitioner Obstetrics And Gynaecology
#

Hi,

Welcome to icliniq.com.

Nexplanon is a progesterone having implant (Etonogestrel). After insertion, the menses can be irregular or even stopped for 6 months to almost 1 year.

But, if you had not gotten your period since last three months and you had regular intercourse, then you should do a urine pregnancy test first. If it is negative, then it is delayed menses due to Nexplanon.

Periods become irregular because your normal hormonal cycle of your body gets disturbed due to Nexplanon (outside hormones) like drugs. And, your body takes time for recovering from this disturbance to a normal cycle.

It takes time according to your body type, levels of hormone secretion in your body, tissue responses of your body and many other things. Some are known and some are not.

Nipple hardness is also due to this disturbance. Because, breast tissue and your uterus are the two major organs, which gets maximum effect due to hormones according to their levels. Other than this, the total body has effects of hormones, but not every single are appreciated or being experienced. Mood swing is also related to one of these.

The bleeding for three months after Nexplanon may be because it does either more or less than what is required for your body. In both cases, you may have bleeding. But, it is more likely due to very low doses.

You can take oral contraceptive pills for 1 or 2 months and then stop it to see whether periods get started regularly or not. Also, drink more water.

For further information consult an obstetrician and gynaecologist online --> https://www.icliniq.com/ask-a-doctor-online/obstetrician-and-gynaecologist


Was this answer helpful?

 | 

Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


Is it advisable to go for copper-T for hormonal imbalance and menstrual disorder?

Query: Hello doctor, My sister was experiencing irregular periods and sometimes bleeding was heavy during the menstrual period. We consulted a gynecologist. She suggested taking pelvis scan where they observed that endometrium line became thick. They informed that it was due to hormonal imbalance. Later w...  Read Full »

Faint T Lines Appearing On Urine Pregnancy Tests,While Ultrasounds Say I Am Not Pregnant?

Query: Hi doctor, I have been trying to conceive for a few months, but every time the test comes back negative. My last periods was on the 25th of last month, and I started ovulating on the third of this month, and it ended on the 12th. My husband and I had sex on the fifth. Despite my history of irregular...  Read Full »

Will using Restreta tablet for three months cause hormonal imbalance?

Query: Hello doctor, I am a 23 year old girl. I have very dry and dull skin. My dermatologist recommended me to use Restreta tablet for improving my complexion. I have to take it twice in a day before a meal. I want to know whether there will be any hormonal imbalance because of this tablet. Is it safe fo...  Read Full »

Popular

Popular

Ask your health query to a doctor online?

Ask an Obstetrician & Gynaecologist Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.